Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Could this be the first signs of wasting?
Dec 17, 2004

I was diagnosed with HIV/AIDS in January of 2003. At the time of diagnoses I was hospitalized with a cd4 of 50, viral in the hundred thousands and with PCP. My lowest weight was 137 pounds. I started a drug regime of combivir and sustiva and seem to have recovered well. My last labs in July of 04 my cd4 had dropped from 560 to 351 and my viral (which has never stayed undectable) was decatable at 157. Prior to going for my last check up I noticed that I was losing weight again. I was back up to 197 even though much of that I beleive is fat due to my arms and legs still being very skinny. On July 27th I weighed 194 pounds and as of today I am down to 184 and my cloths are bagger than before. I know I am losing weight and I am not trying too. Could this be the first signs of wasting and disiese progression? I am concerned but my doc wants me to wait until the end of october before I see her again. Not sure if I am just being to parnoid or if I should insist on being seen sooner.

Response from Dr. Henry

It is fairly common to rapidly gain weight and then lose some of the weight on that regimen even when doing well from the HIV and immune standpoint. An assessment of the distribution of the weight/fat by your HIV doc is important. Optimization of nutrition, exercise, and hormone status can be helpful. KH



Previous
Steroids for thighs
Next
Born with toxoplasmosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement